MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 10/12/2022
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to occlusion.The patient had a do not resuscitate order in place prior to the procedure.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician began the extraction attempt of the ra lead with a spectranetics 11f tightrail sub-c rotating dilator sheath.Progress was made through the innominate vein, and then efforts switched to extract the rv lead, making progress to the superior vena cava (svc).It was noted that the patient's blood pressure was fluctuating and was treated.The physician switched to a spectranetics 11f tightrail (long) rotating dilator sheath, and while attempting extraction of the rv lead, significant back bleeding was noted from the pocket.Progress was made to the middle of the svc, but traction could not be maintained due to the dense makeup of the occlusion and jeopardized lead integrity.The physician switched efforts to the ra lead but still could not advance farther than the svc occlusion.A venogram was then performed on the right side to determine if the svc had opened for potential stent placement, but the patient's blood pressure dropped significantly and an svc perforation was discovered.Initially, no effusion was noted; however, chest compressions were initiated and a small pericardial effusion was detected.A pericardiocentesis was performed, but shortly afterward the patient expired.This report captures the 11f tightrail in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient's date of birth unk.Patient's weight unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Perforation of vessels are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15756741
Report Number1721279-2022-00189
Device Sequence Number4874187
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)230513(10)FRK21E12A
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21E12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite